Alert archive / New Mexico / Red Flag Warnings in 2008
Red Flag Warning 31, NWS Albuquerque, NM
NWS Albuquerque, NM issued this red flag warning at Apr 10, 2008, 7:00 AM MDT for 8 counties in New Mexico. It took effect at Apr 10, 2008, 12:00 PM MDT. It was in force for 8 hr. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Apr 10, 2008, 7:00 AM MDT (13:00 UTC)
- In effect from
- Apr 10, 2008, 12:00 PM MDT
- Expired
- Apr 10, 2008, 8:00 PM MDT
- In force
- 8 hr
- Issued by
- NWS Albuquerque, NM
Counties Bernalillo County, NM, Catron County, NM, Cibola County, NM, McKinley County, NM, San Juan County, NM, Sandoval County, NM, Socorro County, NM, Valencia County, NM
The radar
The Albuquerque radar (KABX), 65 km from the middle of the area, began a volume at 12:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 10, 3:11 PM MDT | SNOW 10 | 4 Nw Sandia Park, NM | SANDIA PEAK AT THE TOP OF THE TRAM. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Albuquerq/Krtlnd, NM (KABQ), launched 12:00Z, 1.0 hours before the alert went out and 85 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 33 J/kg
- Mixed-layer CIN
- -28 J/kg
- Mixed-layer LCL
- 1329 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 66 m²/s²
- 0-3 km storm-relative helicity
- 73 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS85 KABQ 101300 RFWABQ RED FLAG WARNING NATIONAL WEATHER SERVICE ALBUQUERQUE NM 700 AM MDT THU APR 10 2008 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 8 PM MDT THIS EVENING FOR STRONG WINDS AND LOW HUMIDITIES FROM THE WESTERN HIGHLANDS TO THE EAST CENTRAL PLAINS MAINLY SOUTH OF INTERSTATE 40... .LARGE WEATHER SYSTEM OVER NORTHEAST NEW MEXICO WITH SURFACE LOW PRESSURE DEEPENING OVER TEXAS AND OKLAHOMA PANHANDLES WILL PRODUCE STRONG WEST WINDS THROUGH EARLY EVENING. HUMIDITIES FALLING INTO THE LOW TEENS AND SINGLE DIGITS SOUTH OF INTERSTATE 40 WILL COMBINE WITH WINDS FOR DANGEROUS FIRE WEATHER CONDITIONS TODAY. WIND SHIFTS TO THE NORTHWEST BY EVENING WITH DECREASING WIND SPEEDS WILL EASE THE FIRE WEATHER DANGER AS HUMIDITIES RECOVER ABOVE 20 PERCENT. WEATHER SYSTEM MOVING TO MISSOURI VALLEY WITH SURFACE HIGH PRESSURE BUILDING OVER WESTERN EDGE OF NEW MEXICO AND WEAK COLD FRONT DROPPING SOUTHWARD ACROSS THE STATE ON FRIDAY MAY PRODUCE SOME LOCAL FIRE WEATHER DANGER FOR THE DAY SOUTH OF INTERSTATE 40. NMZ105>109-110200- /O.UPG.KABQ.FW.A.0027.080410T1800Z-080411T0200Z/ /O.NEW.KABQ.FW.W.0031.080410T1800Z-080411T0200Z/ NEW MEXICO FIRE WEATHER ZONE 105 NORTHWEST HIGHLANDS/WESTERN CIBOLA NF/ABZ- NEW MEXICO FIRE WEATHER ZONE 106 MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE-SOCORRO BLM/ABZ-GLZ- NEW MEXICO FIRE WEATHER ZONE 107 SANDIA-MANZANO AND GALLINAS MOUNTAINS/EASTERN CIBOLA NF/ABZ- NEW MEXICO FIRE WEATHER ZONE 108 EAST CENTRAL PLAINS/WESTERN KIOWA GRASSLANDS BLM/ABZ-SNZ- NEW MEXICO FIRE WEATHER ZONE 109 WEST CENTRAL HIGHLANDS/SOUTHWEST CIBOLA NF AND SOCORRO BLM/ABQ- GLZ- 700 AM MDT THU APR 10 2008 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 8 PM MDT THIS EVENING FOR STRONG WINDS AND LOW HUMIDITIES... THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 8 PM MDT THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. RELATIVE HUMIDITY OF 15 PERCENT OR LOWER WITH SUSTAINED 20 FOOT WINDS OF 20 MPH OR HIGHER...AND HIGH FIRE DANGER ARE EXPECTED. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. $$ SHY
1 follow-up statement
000 WWUS85 KABQ 101758 RFWABQ RED FLAG WARNING NATIONAL WEATHER SERVICE ALBUQUERQUE NM 1158 AM MDT THU APR 10 2008 ...RED FLAG WARNING IN EFFECT THROUGH 8 PM MDT THIS EVENING FOR STRONG WINDS AND LOW HUMIDITIES ACROSS THE EAST CENTRAL PLAINS MAINLY SOUTH OF INTERSTATE 40... ...RED FLAG WARNING FOR THE REST OF THE AREA HAS BEEN CANCELLED... .CRITICAL FIRE WEATHER CONDITIONS WILL CONTINUE ACROSS THE EAST CENTRAL PLAINS THE REST OF THIS AFTERNOON INTO THE EARLY EVENING. CRITICAL FIRE WEATHER CONDITIONS WILL HOWEVER BE LIMITED ACROSS FAR SOUTHERN PORTIONS OF THE MIDDLE RIO GRANDE VALLEY FOR 1 TO 2 HOURS AS CLOUD COVER...COOLER TEMPERATURES AND ANTECEDENT PRECIPITATION MITIGATE FIRE DANGER LEVELS. THUS...WENT AHEAD AND CANCELLED WARNINGS FOR A GOOD PORTION OF THE FORECAST AREA EXCLUDING THE EAST CENTRAL PLAINS. NMZ105>107-109-101900- /O.CAN.KABQ.FW.W.0031.080410T1800Z-080411T0200Z/ NEW MEXICO FIRE WEATHER ZONE 105 NORTHWEST HIGHLANDS/WESTERN CIBOLA NF/ABZ- NEW MEXICO FIRE WEATHER ZONE 106 MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE-SOCORRO BLM/ABZ-GLZ- NEW MEXICO FIRE WEATHER ZONE 107 SANDIA-MANZANO AND GALLINAS MOUNTAINS/EASTERN CIBOLA NF/ABZ- NEW MEXICO FIRE WEATHER ZONE 109 WEST CENTRAL HIGHLANDS/SOUTHWEST CIBOLA NF AND SOCORRO BLM/ABQ- GLZ- 1158 AM MDT THU APR 10 2008 ...RED FLAG WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS CANCELLED THE RED FLAG WARNING. ONE TO TWO HOURS OF CRITICAL FIRE WEATHER CONDITIONS WILL BE POSSIBLE SOCORRO SOUTHWARD TO THE COUNTY LINE...OTHERWISE CLOUD COVER AND COOL TEMPERATURES WILL LIMIT FIRE DANGER ACROSS THE WESTERN MOUNTAINS...ESTANCIA AND MIDDLE RIO GRANDE VALLEYS. $$ NMZ108-110200- /O.CON.KABQ.FW.W.0031.080410T1800Z-080411T0200Z/ NEW MEXICO FIRE WEATHER ZONE 108 EAST CENTRAL PLAINS/WESTERN KIOWA GRASSLANDS BLM/ABZ-SNZ- 1158 AM MDT THU APR 10 2008 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING. RELATIVE HUMIDITY OF 15 PERCENT OR LOWER WITH SUSTAINED 20 FOOT WINDS OF 20 MPH OR HIGHER...AND HIGH FIRE DANGER ARE EXPECTED. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. $$ 50
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this red flag warning went out at Apr 10, 3:09 AM MDT, 3 hours 51 minutes earlier.
Area forecast discussion, Apr 10, 3:09 AM MDT, 3 hours 51 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBUQUERQUE NM 309 AM MDT THU APR 10 2008 .DISCUSSION... UPPER TROUGH HAS PLUNGED INTO NEW MEXICO WITH 564 DAM CONTOUR PUSHING SOUTH OF THE MEXICAN BORDER AND TROUGH AXIS BISECTING THE STATE. EXPECTING TO SEE A CLOSING OFF OF THE UPPER LEVEL CONTOURS AS SYSTEM SHIFTS EAST OF THE ROCKIES LEAVING A PRONOUNCED NORTH TO NORTHWEST FLOW ACROSS THE FORECAST AREA TODAY. A FEW SPARSE AND LIGHT SHOWERS ONGOING AT THE MOMENT WITH PATCHY AREAS OF FOG...MOSTLY NORTH AND EAST. BEST MID TO UPPER LEVEL MOISTURE WILL BE TRANSITIONING EASTWARD WITH RESIDUAL WRAP AROUND CLOUDS AND SHOWERS HANGING AROUND THE NORTHERN TIER OF THE CWA. HEAVIEST AND MOST WIDESPREAD PRECIP TO OCCUR OVER NORTHEAST CLOSEST TO THE LOW AND FALLING IN THE LIQUID PHASE OTHER THAN SOME PERIODS OF WET FLAKES ABOVE 6000 TO 6500FT. WINDS OF 45 TO 50KT AT H7 WILL QUICKLY MIX DOWNWARD TO THE SURFACE AFTER SUNRISE IN MANY AREAS...PARTICULARLY THE EAST CENTRAL TO SOUTHEASTERN ZONES WHERE HIGH WIND WARNING WILL BE IN EFFECT. WIND ADVISORY WILL SUFFICE ELSEWHERE EXCEPT FOR THE NORTHEASTERN ZONES OF 006 AND 007 WHERE PRESSURE GRADIENT WILL BE WEAKER. IN ADDITION...RED FLAG WARNING WILL GO IN EFFECT ALONG AND SOUTH OF INTERSTATE 40. SOME SPOTTY AREAS MAY LAG IN MEETING CRITICAL FIRE WX CRITERIA DUE TO RECENT PRECIP AMOUNTS RANGING 0.3 TO 0.5 INCHES AT SOME LOCALES. THIS SHOULD ONLY TEMPORARILY SLOW THE DIURNAL DECLINE IN RELATIVE HUMIDITY GIVEN SUCH STRONG WINDS AND THE CLEARING TREND EXPECTED FOR THIS AREA TODAY. A BRIEF LULL IN THE PRECIP IS EXPECTED IN THE NORTH TONIGHT...BUT A STRONG MERIDIONAL COMPONENT BEHIND THE EXITING SYSTEM WILL USHER IN A QUICK HITTING VORT MAX OVER THE NORTH AND NORTHEAST FOR FRIDAY. GFS AND NAM ARE BOTH PAINTING A BAND OF FRONTOGENESIS AT ROUGHLY H7 IN THE NORTHEAST AND THIS COULD ENHANCE THE LIKELIHOOD FOR SOME BANDED SHOWER ACTIVITY IN THIS AREA THROUGH FRIDAY. MOS GUIDANCE HAS INCREASED POPS AND SO I HAVE RISEN POPS SOME IN THE NORTHEASTERN THIRD OF THE STATE GIVEN THE PLACEMENT AND THE SIGNAL OF THE AFOREMENTIONED PHYSICAL AND DYNAMICAL FEATURES. GUIDANCE HAS ALSO TRENDED MUCH COLDER FOR FRIDAY AFTERNOON DUE TO STRONG COLD AIR ADVECTION IN NORTHERLY FLOW OFF OF THE SURFACE. I TRENDED WITH COLDER TEMPERATURES...BUT STILL REMAINED A COUPLE DEGREES HIGHER THAN THE WARMER NAM NUMBERS. CHANCES FOR PRECIP FINALLY SEEM TO DWINDLE AWAY BY SATURDAY...BUT STRONG NORTHWEST FLOW REALLY DOES NOT WEAKEN TO A CONFIDENT LEVEL UNTIL SUNDAY. HAVE KEPT THE FORECAST DRY FOR SATURDAY AND SUNDAY FOR NOW AND WILL CONTINUE TO MONITOR. STRONG RIDGE STILL PROGGED TO BUILD OVER THE STATE DURING THE FIRST HALF OF THE WEEK BRINGING A TRANQUIL WARMING TREND TO THE AREA. CONCERNS FOR THE LATTER PART OF NEXT WEEK WILL INCLUDE LOW LEVEL MOISTURE RETURN FROM THE SOUTHEAST AND A PROGRESSIVE WAVE TRACKING NORTH OF US. && .AVIATION... GRADUAL EASING OF WIDESPREAD MVFR AND IFR CONDX OVER THE NEXT 24 HOURS AS WEATHER SYSTEM OVER NORTHEAST NEW MEXICO PLUNGES EASTWARD INTO THE CENTRAL PLAINS. CLEARING SKIES FROM SOUTHWEST TO NORTHEAST DURING THE DAY TODAY WILL RELIEVE MT OBSCURATION...WITH SOME FOG POTENTIAL OVERNIGHT TONIGHT IN CLEAR AREAS. MVFR CONDX WITH PECKS TO IFR WILL CONTINUE THROUGH EARLY EVENING OVER EASTERN THIRD OF THE STATE. VERY WINDY STATEWIDE TODAY WITH WINDS BROADLY DECREASING AFTER SUNSET. SHY NEXT AVIATION DISCUSSION SCHEDULED FOR 09Z. SHY && .PRELIMINARY POINT TEMPS/POPS... FARMINGTON...................... 29 52 24 63 / 10 5 5 0 GALLUP.......................... 22 54 18 65 / 0 0 0 0 GRANTS.......................... 22 55 19 65 / 0 0 5 0 GLENWOOD........................ 30 69 35 74 / 0 0 0 0 CHAMA........................... 19 41 8 57 / 10 20 10 0 LOS ALAMOS...................... 25 49 20 63 / 5 10 10 0 RED RIVER....................... 18 38 10 50 / 20 30 30 5 TAOS............................ 25 44 16 58 / 10 20 20 5 SANTA FE........................ 27 49 19 61 / 5 10 20 0 SANTA FE AIRPORT................ 29 51 24 63 / 5 10 10 0 ESPANOLA........................ 27 55 24 68 / 5 10 20 0 ALBUQUERQUE HEIGHTS............. 34 57 33 66 / 0 5 5 0 ALBUQUERQUE VALLEY.............. 32 58 32 72 / 0 5 5 0 ALBUQUERQUE FOOTHILLS........... 32 55 30 68 / 0 5 5 0 ALBUQUERQUE WEST MESA........... 32 57 31 72 / 0 5 5 0 SOCORRO......................... 32 65 35 71 / 0 0 0 0 SANDIA PARK/CEDAR CREST......... 24 50 25 66 / 0 10 10 0 MORIARTY/ESTANCIA............... 29 55 26 63 / 0 10 5 0 CARRIZOZO....................... 33 63 33 67 / 0 0 0 0 RUIDOSO......................... 30 54 30 59 / 0 0 0 0 RATON........................... 25 46 20 60 / 20 30 20 5 LAS VEGAS....................... 25 46 21 59 / 5 20 10 5 ROY............................. 30 52 28 59 / 20 30 10 0 CLAYTON......................... 30 52 28 59 / 20 20 10 5 SANTA ROSA...................... 33 62 30 68 / 5 10 10 5 TUCUMCARI....................... 35 61 31 64 / 10 20 10 5 FORT SUMNER..................... 36 62 32 70 / 5 10 5 5 CLOVIS.......................... 35 60 30 63 / 5 10 5 5 PORTALES........................ 35 62 31 65 / 5 10 5 5 ROSWELL......................... 39 69 36 68 / 5 5 0 5 && .ABQ WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING FROM NOON TODAY TO 8 PM MDT THIS EVENING FOR THE FOLLOWING ZONES...NMZ105>109. WIND ADVISORY FROM 6 AM THIS MORNING TO 8 PM MDT THIS EVENING FOR THE FOLLOWING ZONES...NMZ001>005-008-009-014-015. HIGH WIND WARNING FROM 6 AM THIS MORNING TO 8 PM MDT THIS EVENING FOR THE FOLLOWING ZONES...NMZ010>013-016>021-026. && 52/SHY
Hazardous weather outlook, Apr 10, 5:42 AM MDT, 1 hour 18 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBUQUERQUE NM 542 AM MDT THU APR 10 2008 NMZ001>021-026-111200- NORTHWEST PLATEAU-NORTHWEST MOUNTAINS INCLUDING JEMEZ- UPPER RIO GRANDE VALLEY-SANGRE DE CRISTO MOUNTAINS- NORTHEAST HIGHLANDS-HARDING COUNTY-FAR NORTHEAST PLAINS- WEST CENTRAL MOUNTAINS- MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA- SANDIA/MANZANO MOUNTAINS-CENTRAL HIGH PLAINS/ESTANCIA VALLEY- CONCHAS LAKE/GUADALUPE COUNTY-QUAY COUNTY- SOUTHWEST MOUNTAINS/UPPER GILA REGION-LOWER RIO GRANDE VALLEY- LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY- CAPITAN/NORTHERN SACRAMENTO MOUNTAINS-DE BACA COUNTY- CHAVES COUNTY PLAINS-ROOSEVELT COUNTY-CURRY COUNTY- GUADALUPE MOUNTAINS OF CHAVES COUNTY- 542 AM MDT THU APR 10 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL NEW MEXICO. .DAY ONE...TODAY AND TONIGHT STRONG WINDS WILL SPREAD ACROSS MUCH OF NEW MEXICO TODAY. A HIGH WIND WARNING IS IN EFFECT FOR EAST CENTRAL AND SOUTHEASTERN NEW MEXICO WHILE A WIND ADVISORY HAS BEEN ISSUED FOR THE WESTERN HALF OF THE STATE. WINDS COULD BE DAMAGING AT TIMES WITH GUSTS REACHING AS HIGH AS 60 MPH IN THE EAST CENTRAL AND SOUTHEASTERN AREAS. IN ADDITION...LOW HUMIDITY WILL COMBINE WITH THE STRONG WINDS TO CREATE CRITICAL FIRE WEATHER CONDITIONS ALONG AND SOUTH OF INTERSTATE 40 WHERE A RED FLAG WARNING IS IN EFFECT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY BREEZY TO WINDY CONDITIONS WILL BE SEEN IN SOME AREAS ON FRIDAY AND COULD COMBINE WITH LOW RELATIVE HUMIDITIES TO CREATE LOCALIZED AREAS OF CRITICAL FIRE WEATHER FOR CENTRAL NEW MEXICO. WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS... WATCHES AND WARNINGS FOR PLANNING PURPOSES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. 52
The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 10, 3:46 AM MDT | High Wind Warning | ABQ | 16 hr |
Nearby
Red Flag Warnings in New Mexico, 2008Every red flag warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.